MULTIPLE MYELOMA KNOWLEDGE CENTER

Get the Facts

Find what you need to know
in our brochures.

DOWNLOAD

Speak to an MMRF
nurse specialist

An MMRF nurse specialist can
guide you through your multiple
myeloma journey every step of the
way. Call Monday-Friday, 9-7 ET.

CALL NOW

Side Effects of Treatment

Multiple myeloma treatment side effects are caused by the various myeloma drugs and procedures that multiple myeloma patients must undergo. This section reviews some of the side effects that may occur, but is not comprehensive, as the side effects can vary with the different medications and combinations in your treatment regimen. There are three common side effects experienced by myeloma patients undergoing treatment:

Peripheral Neuropathy

Peripheral neuropathy is damage to the peripheral nervous system. Proteasome inhibitors, commonly taken to treat myeloma, have been associated with the development of this kind of nerve damage.

Gastrointestinal Problems

Certain myeloma medications have been known to cause gastrointestinal problems. These gastrointestinal problems include constipation, diarrhea, nausea, or vomiting.

Blood Clots

Blood clots may be caused by multiple myeloma drugs, including immunomodulatory drugs (iMiDs). Several myeloma drugs are also associated with an increased risk of developing serious blood clots known as deep vein thrombosis. These include IMiDs (Revlimid, Pomalyst, and Thalomid) when taken with other myeloma drugs.

Side effects can often be managed, and it is important to let your healthcare team know if you are experiencing any side effects.